Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Key West, FL

March 25, 2016Miami-Dade County, Florida

NWS Key West, FL issued this special weather statement at Mar 25, 2016, 5:48 AM EDT for Miami-Dade County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 25, 2016, 5:48 AM EDT (09:48 UTC)
Expired
Mar 25, 2016, 6:45 AM EDT
In force
57 min
Issued by
NWS Key West, FL

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 41 km from the middle of the area, began a volume at 09:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 9.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2016-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1554 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2016-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1554 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
715 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
1.9
Supercell composite
10.0

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS82 KKEY 250948
SPSKEY

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
548 AM EDT FRI MAR 25 2016
 
FLZ076-251045-
MONROE UPPER KEYS FL-
548 AM EDT FRI MAR 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING FOR THE
UPPER KEYS IN MONROE COUNTY UNTIL 645 AM EDT...

AT 544 AM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR JEWFISH CREEK BRIDGE...MOVING EAST NORTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE... KEY LARGO...JEWFISH CREEK
BRIDGE...ROUTE 1/CARD SOUND...OCEAN REEF AND NORTH KEY LARGO.

THIS INCLUDES US 1 BETWEEN MILE MARKERS 102 AND 112. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN
KEY WEST DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.

LAT...LON 2518 8031 2510 8045 2516 8050 2519 8048
      2524 8050 2523 8049 2524 8048 2523 8047
      2524 8047 2525 8045 2526 8045 2526 8044
      2525 8044 2527 8043 2523 8038 2529 8039
      2529 8032 2535 8026 2534 8026 2531 8024
TIME...MOT...LOC 0944Z 231DEG 18KT 2522 8045 
$$

FLING

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special weather statement went out at Mar 25, 2:20 AM EDT, 3 hours 28 minutes earlier.

Area forecast discussion, Mar 25, 2:20 AM EDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KEY WEST FL
220 AM EDT FRI MAR 25 2016

.DISCUSSION...
.CURRENTLY...
KBYX DETECTS ISOLATED SHOWERS AND THUNDERSTORMS THROUGHOUT THE
FORECAST AREA. SKIES OVER THE ISLAND CHAIN ARE CLOUDY. WINDS OVER
LAND ARE SOUTHEAST TO SOUTH NEAR 10 MPH. C-MAN WINDS...ON
AVERAGE...ARE SOUTHEAST TO SOUTH AT 10 TO 15 KNOTS. TEMPERATURES ARE
IN THE MID TO UPPER 70S.

.SHORT TERM (TODAY THROUGH SUNDAY)...
IN THE LOW LEVELS OF THE ATMOSPHERE...AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL EXTEND ACROSS SOUTH CENTRAL FLORIDA TODAY THROUGH
SUNDAY. IN THE MID LEVELS OF THE ATMOSPHERE...AN ANTICYCLONE WILL BE
CENTERED NORTHEAST OF THE BAHAMAS TODAY THROUGH SUNDAY. IN THE UPPER
LEVELS OF THE ATMOSPHERE...A RIDGE OF HIGH PRESSURE WILL AMPLIFY OVER
THE SOUTHEAST BAHAMAS TODAY THROUGH SUNDAY. ANTICYCLONIC FLOW IN ALL
LEVELS OF THE ATMOSPHERE SHOULD LIMIT POPS TO SLIGHT CHANCE CATEGORY
IN THE SHORT TERM PORTION OF THE FORECAST. NEAR RECORD WARM MINIMUM
TEMPERATURES ARE LIKELY SATURDAY NIGHT. THE DAILY RECORD FOR WARMEST
MINIMUM TEMPERATURE EVER MEASURED IN KEY WEST ON MARCH 27TH IS 78
DEGREES...INITIALLY SET IN 1956 AND LAST OBSERVED IN 1994.
TEMPERATURE RECORDS AT KEY WEST DATE BACK TO 1872.

&&

.LONG TERM (SUNDAY NIGHT THROUGH THURSDAY)...
A TROUGH OF LOW PRESSURE WILL PROGRESS SOUTHWARD DOWN THE FLORIDA
PENINSULA SUNDAY NIGHT AND MONDAY...BEFORE STALLING IN THE VICINITY
OF THE FLORIDA KEYS MONDAY NIGHT. THIS TROUGH OF LOW PRESSURE WILL
REMAIN NEAR THE SERVICE AREA TUESDAY AND TUESDAY NIGHT. THE TROUGH OF
LOW PRESSURE SHOULD DISSIPATE WEDNESDAY. AN ATLANTIC RIDGE OF HIGH
PRESSURE WILL EXTEND ACROSS THE SOUTHEASTERN UNITED STATES WEDNESDAY
NIGHT AND THURSDAY. RAIN CHANCES WILL BE INCREASED FOR THE EARLY TO
MIDDLE PORTION OF NEXT WEEK DUE TO THE ANTICIPATED PRESENCE OF THE
AFOREMENTIONED TROUGH OF LOW PRESSURE.

&&

.MARINE...
MODERATE SOUTHEAST TO SOUTH BREEZES WILL BECOME GENTLE ON ALL KEYS
COASTAL WATERS TODAY. NO ADVISORIES OR CAUTIONARY HEADLINES EXPECTED
TODAY THROUGH AT LEAST SATURDAY. SUSTAINED EAST TO SOUTHEAST SURFACE
WINDS OF 15 TO 20 KNOTS ARE POSSIBLE ON THE COASTAL WATERS OF THE
FLORIDA STRAITS SATURDAY NIGHT AND SUNDAY. NO ADVISORIES OR
CAUTIONARY HEADLINES EXPECTED SUNDAY NIGHT THROUGH AT LEAST TUESDAY
NIGHT.

&&

.AVIATION...
EPISODES OF MVFR CONDITIONS ARE EXPECTED AT BOTH ISLAND TERMINALS
EARLY THIS MORNING AS SHOWERS AND THUNDERSTORMS TRAVERSE THE AREA.
WINDS WILL REMAIN GENTLE OUT OF THE SOUTHEAST...VEERING SOUTHERLY
AFTER SUNRISE. BEST RAIN CHANCES WILL BE THROUGH 25/12Z...WITH
DECREASING CHANCES AND CLOUD COVER THEREAFTER. VFR CONDITIONS WILL
PREVAIL FOR THE REMAINDER OF FRIDAY.

&&

.CLIMATE...
ON THIS DATE IN KEY WEST WEATHER HISTORY...BACK IN THE YEAR
1889...THE DAILY RECORD RAINFALL OF 1.42" WAS RECORDED. THE LAST TIME
MORE THAN ONE INCH OF RAIN FELL AT THE KEY WEST INTERNATIONAL AIRPORT
WAS BACK ON FEBRUARY 1ST 2016...WHEN COINCIDENTALLY 1.42 INCHES OF
RAINFALL WAS ALSO RECORDED. RAINFALL RECORDS IN KEY WEST DATE BACK TO
1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  81 75 85 77 / 10 - 10 20
MARATHON  84 76 86 77 / 10 - 10 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...NONE.

&&

PUBLIC/MARINE.........BS
AVIATION/NOWCASTS.....FLING

VISIT US ON THE WEB AT WEATHER.GOV/KEY

FOLLOW US ON FACEBOOK AND TWITTER AT...
WWW.FACEBOOK.COM/NWSKEYWEST
WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Mar 25, 5:41 AM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
541 AM EDT FRI MAR 25 2016

FLZ076>078-GMZ031>035-042>044-052>055-072>075-261000-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND
BUTTONWOOD SOUND-
BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT
AND BEYOND 5 FATHOMS-
GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL-
GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON
SHOAL OUT TO 5 FATHOMS-
HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF-
HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT
TO THE REEF-
HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL
OUT TO THE REEF-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE OUT 20 NM-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL OUT 20 NM-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS OUT 20 NM-
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE
BRIDGE 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF
HALFMOON SHOAL 20 TO 60 NM OUT-
STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY
TORTUGAS 20 TO 60 NM OUT-
541 AM EDT FRI MAR 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL IMPACT THE FLORIDA KEYS...AS WELL AS
NEARSHORE AND OFFSHORE WATERS SURROUNDING THE ISLAND CHAIN THIS
MORNING. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE
LIGHTNING STRIKES AND LOCALLY HEAVY RAINFALL.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

BS

In the hours before

Special weather statement, Mar 25, 5:48 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
548 AM EDT FRI MAR 25 2016

FLZ076-251045-
MONROE UPPER KEYS FL-
548 AM EDT FRI MAR 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EXCESSIVE LIGHTNING FOR THE
UPPER KEYS IN MONROE COUNTY UNTIL 645 AM EDT...

AT 544 AM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR JEWFISH CREEK BRIDGE...MOVING EAST NORTHEAST AT
20 MPH.

LOCATIONS IMPACTED INCLUDE... KEY LARGO...JEWFISH CREEK
BRIDGE...ROUTE 1/CARD SOUND...OCEAN REEF AND NORTH KEY LARGO.

THIS INCLUDES US 1 BETWEEN MILE MARKERS 102 AND 112.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN
KEY WEST DIRECTLY AT 3 0 5...2 9 5...1 3 1 6...EXTENSION 3.

LAT...LON 2518 8031 2510 8045 2516 8050 2519 8048
      2524 8050 2523 8049 2524 8048 2523 8047
      2524 8047 2525 8045 2526 8045 2526 8044
      2525 8044 2527 8043 2523 8038 2529 8039
      2529 8032 2535 8026 2534 8026 2531 8024
TIME...MOT...LOC 0944Z 231DEG 18KT 2522 8045

FLING

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 25, 6:51 AM EDTAreal Flood AdvisoryKEYMonroe114 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.